Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 3 of 3 Posts

·
Registered
Joined
·
653 Posts
Discussion Starter · #1 ·
Greetings...I'm from the Crohn's board, but have been having a lot of heartburn. It all started with my GI giving me bentyl for the cramps from the crohn's. He told me to stop taking it if it gave me any bad side effects, so I did after about 3 weeks. I took it through the heartburn for about 2 of those weeks before I said enough is enough. Problem is, the heartburn is still here. Some days it's really bad, starts as soon as I eat. Others it's annoying. I get it after EVERY meal, if I chew gum, etc. I've also had a cough for about 2 weeks now. Just a dry annoying one, worse at night to the point it wakes me up if the crohn's doesn't
I don't have a cold or anything.Bentyl BTW for those who never heard of it is an anti-spasmodic drug, and I've read it can relax the lower esophogeal muscle, thus causing heartburn. But my issue is I've been off it for weeks now.Anyone have their GERD start like this with some med that seemed to screw up their stomach? I'm hoping it goes away, but fear I'm going to have to bring it up at the next GI appt.Any input is greatly appreciated!
 

·
Registered
Joined
·
119 Posts
My GERD symptoms started up about two years ago after I took two rounds of Prednisone for chronic hives. My stomach has never been the same since then but I'm still hoping I can get it healed. I've had some trouble with anxiety about my stomach this past year and the medication I've been taking for that seems to have made things worse again. It is very frustrating!! I now have a list of medications that can cause or worsen GERD and I'm going to try my best to avoid all of them. (Bentyl is on the list by the way)
 

·
Registered
Joined
·
389 Posts
I have had the same problem. Taking Bentyl for the spasms and IBS-D and have developed heartburn. I do have a hiatal hernia and have been trying to sleep with my head more elvated. I'm going to try and take some Pepcid AC and see if that helps.Someone of the Dr. Weil board suggested doing that.It really is a pain trying to take care of one aspect of what is bothering you and then having something else to deal with on top of that.Hope your feeling better.
 
1 - 3 of 3 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top